Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 4, 2015, 5:49 AM EDT for Suffolk County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 5:49 AM EDT (09:49 UTC)
- Expired
- Aug 4, 2015, 6:15 AM EDT
- In force
- 26 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS51 KOKX 040949
SVROKX
NYC103-041015-
/O.NEW.KOKX.SV.W.0033.150804T0949Z-150804T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
549 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THE SOUTH FORK OF SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 615 AM EDT
* AT 547 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR SAG HARBOR...AND MOVING EAST AT 55 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MONTAUK POINT AROUND 610 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4088 7237 4102 7238 4100 7237 4104 7228
4101 7230 4100 7225 4105 7224 4101 7219
4106 7217 4104 7213 4105 7212 4104 7210
4099 7210 4099 7209 4104 7196 4107 7196
4107 7186
TIME...MOT...LOC 0947Z 256DEG 50KT 4103 7225
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:10 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 4, 3:10 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
310 AM EDT TUE AUG 4 2015
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH OVERNIGHT THEN STALL
ACROSS THE AREA TODAY. THE COLD FRONT MOVES OFFSHORE WEDNESDAY AS
WEAK HIGH PRESSURE BUILDS INTO THE AREA. SEVERAL WAVES OF LOW
PRESSURE MAY IMPACT THE AREA FOR THE END OF THE WEEK. HIGH
PRESSURE BUILDS BACK IN FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 9 AM THIS MORNING/...
TWO RATHER DIFFUSE FRONTS APPROACHING FROM THE NW. THE FIRST
FRONT IS FORCING CONVECTION AHEAD OF IT IS BEING MAINTAINED BY
BOTH THERMODYNAMICS IN THE FORM OF HIGH CAPE AND DYNAMICS IN THE
FORM OF A PRONOUNCED JET STREAK.
INSTABILITY IS RATHER IMPRESSIVE. COMPARING LATEST KEWR ACARS
SOUNDING WITH RAP SUPPORTS LI'S ON -2 C AND THE 60KT JET ENTRANCE
WINDS. RAP SOUNDINGS INDICATES CONTINUED DESTABILIZATION THE NEXT
FEW HOURS WITH AREAS TO THE EAST (CT AND LONG ISLAND) BECOMING
VERY UNSTABLE. FOR EXAMPLE...KISP HAS 3000 J/KG OF CAPE AND -6 C
ON THE LI'S.
THUS AM FCSTING THE LINE THAT'S FORMING ALONG THE DELAWARE TO
CONTINUE AND GROW. HAVE ADDED GUSTY WINDS AND HEAVY RAIN TO THE
TSTM DESCRIPTORS.
WILL HAVE TO WATCH THIS CLOSELY SEVERE AND QUICK SPIN UPS.
HAVE INCREASED POPS FOR CT AND LONG ISLAND. EXPECT THE ACTIVITY
IS EAST OF CT AND LONG ISLAND BY 930 AM.
IT LOOKS LIKE MUCH OF THE ACTIVITY BEHIND THE EASTERN PA CLUSTER
WILL WEAKEN - BUT CONFIDENCE IN THIS OCCURRING REMAINS LOW.
&&
.SHORT TERM /9 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
THE FRONT STALLS ACROSS THE AREA TODAY WITH A SLIGHT CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS. VERY LITTLE APPRECIABLE
DIFFERENCE WILL BE FELT WITH TEMPERATURES REMAINING ABOVE NORMAL
AND SIMILAR HUMIDITY AS MONDAY. LATE TONIGHT THE UPPER TROUGH
BUILDS FARTHER SOUTH AND EAST...FORCING THE ATTENDANT SURFACE
FRONT FARTHER OFFSHORE WITH LOWER DEW POINTS ADVECTING INTO THE
REGION. A SUBSEQUENT DECREASE IN HUMIDITY WILL BE FELT AS THIS
OCCURS.
THERE IS A HIGH RISK FOR THE DEVELOPMENT OF RIP CURRENTS AT THE
OCEAN BEACHES TODAY. A RIP CURRENT STATEMENT IS IN EFFECT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
COLD FRONT CONTINUES TO SLOWLY MOVE OFFSHORE WITH HIGH PRESSURE
BUILDING INTO THE AREA ON WEDNESDAY. UPPER LEVEL TROUGH REMAINS OVER
THE AREA INTO THURSDAY.
UPPER LEVEL TROUGH DEPARTS THE AREA WEDNESDAY NIGHT INTO THURSDAY.
MODELS HAVE COME INTO BETTER AGREEMENT WITH SURFACE LOW OVER THE MID-
WEST TREKKING EAST WEDNESDAY NIGHT AND AFFECTING THE AREA MAINLY
FROM THURSDAY NIGHT THROUGH AT LEAST FRIDAY NIGHT. HOWEVER...THERE
IS STILL UNCERTAINTY ON WHERE IT TRACKS AND THEREFORE HOW MUCH RAIN
WE DO RECEIVE. HOWEVER...IT DOES APPEAR MORE CERTAIN THAT A
WIDESPREAD HEAVY RAIN EVENT IS IN STORE FOR THIS TIME PERIOD.
ISENTROPIC LIFT OUT AHEAD OF THE APPROACHING LOW NOTED IN BOTH THE
12Z GFS AND 12Z ECMWF...MAINLY LATE THURSDAY NIGHT...SO THINKING
THIS WILL BE MORE STRATIFORM RAIN. SURFACE LOW CONTINUES ITS
APPROACH FRIDAY MORNING. MODELS DIFFER IN THE PLACEMENT OF THE LOW.
THE 12Z ECMWF AND 12Z GFS AGREE WITH THE LOW BEING OVER THE NORTHERN
MID-ATLANTIC STATES BY 06Z SATURDAY. THEREAFTER...MODELS DIFFER
QUITE A BIT IN THEIR SOLUTIONS. 12Z ECMWF TREKS THE LOW NORTHEAST IN
SIDE THE 40/70 BENCHMARK THROUGH THE DAY SATURDAY WHILE IT SLOWLY
STRENGTHENS WHILE THE GFS WEAKENS THE LOW OVER THE OLD FRONTAL
BOUNDARY OFFSHORE AND WEAKER WAVES OF LOW PRESSURE RIDING ALONG
IT...WHILE THE 12Z CANADIAN IS AN OUTLIER BEING MORE PROGRESSIVE THAN
THE OTHER MODELS. THEREFORE...SIDED MORE ALONG THE LINES OF THE GFS
AND ECMWF AND KEEP CHANCE POPS IN THE AREA THROUGH THE DAY SATURDAY
LOW PRESSURE PUSHES AWAY FROM THE AREA LATE SATURDAY NIGHT INTO
SUNDAY AS WEAK HIGH PRESSURE BUILDS BACK INTO THE REGION FOR THE
SECOND HALF OF THE WEEKEND WITH A RETURN TO DRY CONDITIONS.
OUTSIDE OF FRIDAY...TEMPERATURES SHOULD BE SEASONABLE FOR THIS TIME
OF YEAR. RAIN AND CLOUDS WILL KEEP TEMPERATURES DOWN ON FRIDAY...NOT
MAKING IT OUT OF THE 70S REGION-WIDE. IN FACT...TEMPERATURES MAY
PROVE TO BE A BIT LOWER THAN WHAT IS CURRENTLY FORECAST.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT CONTINUES TO SLOWLY APPROACH FROM THE WEST.
ARE WATCHING AREAS OF CONVECTION OFF TO THE WEST. THESE STORMS
SHOULD APPROACH THE NYC METRO AROUND 09Z. WILL CONTINUE TO KEEP
TEMPOS IN TO ACCOUNT FOR THIS. HAVE LEFT OUT OF TERMINALS EAST OF
NYC WITH LOWER CONFIDENCE OF ANY THUNDER REACHING THOSE TERMINALS.
AMENDMENTS ARE LIKELY THIS MORNING TO ACCOUNT FOR CONVECTION
TIMING.
EXPECT S-SW WINDS OF 5-10 KT AT KNYC TERMINALS AND 5 KT OR LESS
INLAND OVERNIGHT ALONG WITH MAINLY VFR CONDITIONS. SOME IFR CIGS
ARE LIKELY FROM KISP AND POINTS EAST FOR LOW STRATUS.
AFTER FRONTAL PASSAGE...WINDS SHIFT TO THE W-SW AND INCREASE TO
8-12 KT. GRADIENT TIGHTENS THIS AFTERNOON. LOCAL SEA BREEZES
POSSIBLE AT COASTAL TERMINALS.
SCT SHRA/TSRA POSSIBLE LATE IN THE AFTERNOON.
.OUTLOOK FOR 06Z WED THROUGH SAT...
.TUE NIGHT...SLGT CHC FOR TSTMS MAINLY CSTL TERMINALS IN THE
EVENING. BECOMING VFR OVERNIGHT. SW FLOW BECOMING NW OVERNIGHT.
.WED-THU...VFR. GENERALLY W FLOW.
.FRI...MVFR OR LOWER IN RAIN. WINDS BECOMING NE.
.SAT...MVFR OR LOWER POSSIBLE IN RAIN. NE WINDS.
&&
.MARINE...
FORECAST ON TRACK...NO UPDATES AT THIS TIME.
WINDS OUT AHEAD OF THE FRONT WILL REMAIN STRONG INTO LATE TONIGHT
BEFORE LIGHTENING WITH THE APPROACH OF THE FRONT.
OCEAN SEAS BUILD DUE TO THE INCREASE IN THESE WINDS. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT ON THE OCEAN WATERS THROUGH EARLY
TUESDAY EVENING.
OCEAN SEAS WILL BE SUBSIDING TUESDAY NIGHT...BUT 5 FT SEAS MAY
LINGER ON THE EASTERN OCEAN UNTIL WEDNESDAY MORNING. WEAK HIGH
PRESSURE PASSES OVER THE WATERS ON WEDNESDAY WITH SUB SCA
CONDITIONS EXPECTED. SEVERAL WAVES OF LOW PRESSURE MAY PASS OVER
THE WATERS FOR THE END OF THE WEEK. OCCASIONAL SCA CONDITIONS ARE
POSSIBLE ON FRIDAY...ESPECIALLY ON THE OCEAN.
WEAK HIGH PRESSURE PASSES OVER THE WATERS ON WEDNESDAY WITH SUB SCA
CONDITIONS EXPECTED. LOW PRESSURE MAY PASS OVER OR NEAR THE WATERS
FOR THE END OF THE WEEK INTO THE FIRST HALF OF THE WEEKEND.
OCCASIONAL SCA CONDITIONS ARE POSSIBLE ON SATURDAY...ESPECIALLY ON
THE OCEAN.
&&
.HYDROLOGY...
A TENTH TO A QUARTER INCH OF BASIN AVERAGE RAINFALL THIS MORNING.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN ANY HEAVIER THUNDERSTORMS.
A WIDESPREAD SIGNIFICANT RAINFALL IS POSSIBLE LATE THURSDAY INTO
FRIDAY. HOWEVER...UNCERTAINTY EXISTS IN WHERE AND WHEN THE
HEAVIEST OF THE RAIN WILL FALL. ANTECEDENT DRY CONDITIONS SHOULD
LIMIT FLOODING POTENTIAL. HOWEVER...ANY THUNDERSTORMS THAT DO
DEVELOP WOULD HAVE THE POTENTIAL FOR LOCALIZED FLOODING.
&&
.EQUIPMENT...
TEWR TERMINAL DOPPLER RADAR REMAINS UNAVAILABLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH RIP CURRENT RISK FROM 6 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NYZ075-080-081-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...JP
AVIATION...BC
MARINE...TONGUE
HYDROLOGY...TONGUE
EQUIPMENT...Hazardous weather outlook, Aug 3, 9:37 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 937 PM EDT MON AUG 3 2015 NYZ075-080-081-178-179-041000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 937 PM EDT MON AUG 3 2015 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 937 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 937 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 4, 4:02 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EDT TUE AUG 4 2015
NYZ072-074-075-176-178-040815-
SOUTHERN QUEENS-NORTHERN QUEENS-KINGS (BROOKLYN)-RICHMOND (STATEN
IS.)-NEW YORK (MANHATTAN)-
402 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS MOVING ACROSS THE CITY...
AT 359 AM EDT...STRONG THUNDERSTORMS WERE MOVING INTO THE CITY.
WIND GUSTS UP TO 50 MPH ARE OCCURRING WITH THESE STORMS.
LAT...LON 4056 7393 4057 7390 4057 7400 4062 7404
4057 7409 4057 7421 4064 7414 4065 7409
4062 7405 4066 7400 4069 7405 4068 7402
4070 7404 4077 7400 4078 7377 4062 7377
4062 7379 4059 7376
TIME...MOT...LOC 0759Z 275DEG 34KT 4063 7409
JSTLocal storm report, Aug 4, 4:25 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
425 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM MARINE TSTM WIND BREEZY POINT 40.56N 73.93W
08/04/2015 M39 MPH QUEENS NY MESONET
&&
DSSpecial weather statement, Aug 4, 4:28 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
428 AM EDT TUE AUG 4 2015
NYZ078-080-177-179-040930-
NORTHWEST SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
428 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS WILL AFFECT NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 424 AM EDT...STRONG THUNDERSTORMS WERE OVER WESTERN NASSAU COUNTY
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE LIKELY WITH THESE STORMS.
THE STORMS WILL AFFECT THE ROUTE 110 ARE BY 450 AM AND THE ROUTE 97 (NICOLLS RD)
IN SUFFOLK BY 515 AM.
LAT...LON 4074 7370 4081 7376 4087 7370 4081 7365
4090 7363 4087 7347 4087 7346 4088 7346
4088 7347 4089 7347 4094 7349 4088 7342
4090 7343 4090 7335 4095 7340 4097 7296
4075 7295 4062 7377
TIME...MOT...LOC 0824Z 257DEG 32KT 4084 7372
JSTLocal storm report, Aug 4, 5:26 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
526 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM MARINE TSTM WIND BAYVILLE 40.91N 73.56W
08/04/2015 M49 MPH NASSAU NY MESONET
&&
DSLocal storm report, Aug 4, 5:27 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM MARINE TSTM WIND 1 NNE CRYSTAL BROOK 40.96N 73.04W
08/04/2015 M46 MPH SUFFOLK NY MESONET
&&
DSLocal storm report, Aug 4, 5:37 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
537 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND DMG CENTEREACH 40.87N 73.08W
08/04/2015 SUFFOLK NY NWS EMPLOYEE
LARGE TREE BRANCH DOWN
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:21 AM EDT | Special Marine Warning | OKX | 114 min | |
| Aug 4, 3:38 AM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 52 min |
| Aug 4, 4:02 AM EDT | Special Weather Statement | OKX | Kings, Queens | 13 min |
| Aug 4, 4:22 AM EDT | Special Marine Warning | OKX | 113 min | |
| Aug 4, 4:28 AM EDT | Special Weather Statement | OKX | Nassau | 62 min |
| Aug 4, 4:40 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 35 min |
| Aug 4, 4:56 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 49 min |
| Aug 4, 5:02 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 9 min |
| Aug 4, 5:28 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 47 min |
| Aug 4, 5:43 AM EDT | Special Marine Warning | OKX | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.